MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS SUTURE 36"(90CM) 1 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS SUTURE 36"(90CM) 1 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP519H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device mj7651, and no non-conformances were identified.
 
Event or Problem Description
It was reported that the patient underwent a total hip replacement procedure on (b)(6) 2019 and suture was used.The suture swage end came away from the needle during use.Another like device was used to complete the procedure.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: ten unopened samples of product code vcp519, lot # mj7851 were returned for analysis.During the visual inspection of ten samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/ packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.Representative samples returned to support investigation of 3 device issues captured in reports 2210968-2019-80000, 2210968-2019-80001 and 2210968-2019-80002.Analysis results have been included in follow-up reports for each.

Brand Name
VICRYL PLUS SUTURE 36"(90CM) 1 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8480352
Report Number2210968-2019-80000
Device Sequence Number19087484
Product Code GAM
UDI-Device Identifier10705031054066
UDI-Public10705031054066
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue NumberVCP519H
Device Lot NumberMJ7651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2019
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer05/27/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date05/30/2019
Patient Sequence Number1